Alert archive / Michigan / Gale Warnings in 2022

Gale Warning 5, NWS Gaylord, MI

January 18, 2022

NWS Gaylord, MI issued this gale warning at Jan 18, 2022, 3:09 AM EST. It took effect at Jan 18, 2022, 4:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2022, 3:09 AM EST (08:09 UTC)
In effect from
Jan 18, 2022, 4:00 PM EST
Expired
Jan 18, 2022, 10:00 PM EST
In force
6 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

615 
WHUS73 KAPX 180809
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
309 AM EST Tue Jan 18 2022

LMZ344>346-181615-
/O.UPG.KAPX.GL.A.0002.220118T2100Z-220119T1200Z/
/O.NEW.KAPX.GL.W.0005.220118T2100Z-220119T0300Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
309 AM EST Tue Jan 18 2022

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING...

* WHAT...Highest gusts up to 35 kt from the south and highest 
  waves around 9 feet expected.

* WHERE...Sleeping Bear Point to Grand Traverse Light MI, Point 
  Betsie to Sleeping Bear Point MI and Manistee to Point Betsie 
  MI.

* WHEN...From 4 PM this afternoon to 10 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ346>348-181615-
/O.UPG.KAPX.GL.A.0002.220119T0000Z-220119T1800Z/
/O.NEW.KAPX.GL.W.0006.220119T0900Z-220119T2100Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
309 AM EST Tue Jan 18 2022

...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY...

* WHAT...Highest gusts up to 40 kt from the northwest and 
  highest waves around 8 feet expected.

* WHERE...St Ignace to False Detour Channel, 5NM East of 
  Mackinac Bridge to Presque Isle Light MI including Bois Blanc 
  Island and Presque Isle Light to Sturgeon Pt MI Including 
  Thunder Bay National Marine Sanctuary.

* WHEN...From 4 AM to 4 PM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ345-LMZ341-342-181615-
/O.EXB.KAPX.SC.Y.0008.220118T1800Z-220119T2100Z/
/O.UPG.KAPX.GL.A.0002.220118T2100Z-220119T1200Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
309 AM EST Tue Jan 18 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 PM EST WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the west and highest 
  waves around 8 feet expected.

* WHERE...In Lake Michigan, Seul Choix Point to 5NM West of 
  Mackinac Bridge and Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay. In Lake Huron, Straits of 
  Mackinac within 5 nm of Mackinac Bridge including Mackinac 
  Island.

* WHEN...From 1 PM this afternoon to 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ349-181615-
/O.EXB.KAPX.SC.Y.0008.220118T2100Z-220119T2100Z/
/O.UPG.KAPX.GL.A.0002.220119T0000Z-220119T1800Z/
Sturgeon Pt to Alabaster MI-
309 AM EST Tue Jan 18 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EST WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the southwest and 
  highest waves around 7 feet expected.

* WHERE...Sturgeon Pt to Alabaster MI.

* WHEN...From 4 PM this afternoon to 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ323-181615-
/O.EXB.KAPX.SC.Y.0008.220118T1800Z-220119T2100Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
309 AM EST Tue Jan 18 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 PM EST WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the west and highest 
  waves around 6 feet expected.

* WHERE...Grand Traverse Bay south of a line Grand Traverse 
  Light to Norwood MI.

* WHEN...From 1 PM this afternoon to 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ321-322-181615-
/O.EXT.KAPX.SC.Y.0008.220118T1800Z-220119T2100Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
309 AM EST Tue Jan 18 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 PM EST WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the southwest and 
  highest waves around 10 feet expected.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...From 1 PM this afternoon to 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
302 
WHUS73 KAPX 181554
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1054 AM EST Tue Jan 18 2022

LMZ344>346-190000-
/O.CON.KAPX.GL.W.0005.220118T2100Z-220119T0300Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1054 AM EST Tue Jan 18 2022

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...

* WHAT...Highest gusts up to 35 kt from the south and highest 
  waves around 9 feet expected.

* WHERE...Sleeping Bear Point to Grand Traverse Light MI, Point 
  Betsie to Sleeping Bear Point MI and Manistee to Point Betsie 
  MI.

* WHEN...From 4 PM this afternoon to 10 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ346>348-190000-
/O.CON.KAPX.GL.W.0006.220119T0900Z-220119T2100Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1054 AM EST Tue Jan 18 2022

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 40 kt from the northwest and 
  highest waves around 8 feet expected.

* WHERE...St Ignace to False Detour Channel, 5NM East of 
  Mackinac Bridge to Presque Isle Light MI including Bois Blanc 
  Island and Presque Isle Light to Sturgeon Pt MI Including 
  Thunder Bay National Marine Sanctuary.

* WHEN...From 4 AM to 4 PM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ321-322-190000-
/O.CON.KAPX.SC.Y.0008.220118T1800Z-220119T2100Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1054 AM EST Tue Jan 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the southwest and 
  highest waves around 10 feet expected.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...From 1 PM this afternoon to 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345-LMZ323-341-342-190000-
/O.CON.KAPX.SC.Y.0008.220118T1800Z-220119T2100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1054 AM EST Tue Jan 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the west and highest 
  waves around 8 feet expected.

* WHERE...In Lake Michigan, Seul Choix Point to 5NM West of 
  Mackinac Bridge and Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay. In Lake Huron, Straits of 
  Mackinac within 5 nm of Mackinac Bridge including Mackinac 
  Island.

* WHEN...From 1 PM this afternoon to 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ349-190000-
/O.CON.KAPX.SC.Y.0008.220118T2100Z-220119T2100Z/
Sturgeon Pt to Alabaster MI-
1054 AM EST Tue Jan 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 PM EST WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the southwest and 
  highest waves around 7 feet expected.

* WHERE...Sturgeon Pt to Alabaster MI.

* WHEN...From 4 PM this afternoon to 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
718 
WHUS73 KAPX 182035
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
335 PM EST Tue Jan 18 2022

LMZ344>346-190300-
/O.CON.KAPX.GL.W.0005.220118T2100Z-220119T0300Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
335 PM EST Tue Jan 18 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Highest gusts up to 35 kt from the south and highest 
  waves around 9 feet expected.

* WHERE...Sleeping Bear Point to Grand Traverse Light MI, Point 
  Betsie to Sleeping Bear Point MI and Manistee to Point Betsie 
  MI.

* WHEN...From 4 PM this afternoon to 10 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ346>348-190445-
/O.CON.KAPX.GL.W.0006.220119T0900Z-220119T2100Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
335 PM EST Tue Jan 18 2022

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 40 kt from the northwest and 
  highest waves around 8 feet expected.

* WHERE...St Ignace to False Detour Channel, 5NM East of 
  Mackinac Bridge to Presque Isle Light MI including Bois Blanc 
  Island and Presque Isle Light to Sturgeon Pt MI Including 
  Thunder Bay National Marine Sanctuary.

* WHEN...From 4 AM to 4 PM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ321-322-190445-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-220119T2100Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
335 PM EST Tue Jan 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the southwest and 
  highest waves around 10 feet expected.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...From 1 PM this afternoon to 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345-LMZ323-341-342-190445-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-220119T2100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
335 PM EST Tue Jan 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the west and highest 
  waves around 8 feet expected.

* WHERE...In Lake Michigan, Seul Choix Point to 5NM West of 
  Mackinac Bridge and Norwood MI to 5NM West of Mackinac Bridge 
  including Little Traverse Bay. In Lake Huron, Straits of 
  Mackinac within 5 nm of Mackinac Bridge including Mackinac 
  Island.

* WHEN...From 1 PM this afternoon to 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ349-190445-
/O.CON.KAPX.SC.Y.0008.220118T2100Z-220119T2100Z/
Sturgeon Pt to Alabaster MI-
335 PM EST Tue Jan 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the southwest and 
  highest waves around 7 feet expected.

* WHERE...Sturgeon Pt to Alabaster MI.

* WHEN...From 4 PM this afternoon to 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
459 
WHUS73 KAPX 190316
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1016 PM EST Tue Jan 18 2022

LMZ344>346-191130-
/O.EXP.KAPX.GL.W.0005.000000T0000Z-220119T0300Z/
/O.EXB.KAPX.GL.W.0006.220119T0316Z-220119T1800Z/
Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1016 PM EST Tue Jan 18 2022

...GALE WARNING IN EFFECT UNTIL 1 PM EST WEDNESDAY...

* WHAT...Highest gusts up to 35 kt from the west and highest 
  waves around 12 feet.

* WHERE...Sleeping Bear Point to Grand Traverse Light MI, Point 
  Betsie to Sleeping Bear Point MI and Manistee to Point Betsie 
  MI.

* WHEN...Until 1 PM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ346>348-191130-
/O.CON.KAPX.GL.W.0006.220119T0900Z-220119T2100Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1016 PM EST Tue Jan 18 2022

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 40 kt from the west and highest 
  waves around 10 feet expected.

* WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI 
  including Bois Blanc Island, St Ignace to False Detour Channel 
  and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay 
  National Marine Sanctuary.

* WHEN...From 4 AM to 4 PM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ321-322-191130-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-220119T2100Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1016 PM EST Tue Jan 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 35 kt from the west and highest 
  waves around 11 feet.

* WHERE...St. Marys River Point Iroquois to E. Potagannissing 
  Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI.

* WHEN...Until 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345-LMZ323-341-342-191130-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-220119T2100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-
1016 PM EST Tue Jan 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 35 kt from the west and highest 
  waves around 10 feet.

* WHERE...In Lake Michigan, Grand Traverse Bay south of a line 
  Grand Traverse Light to Norwood MI, Norwood MI to 5NM West of 
  Mackinac Bridge including Little Traverse Bay and Seul Choix 
  Point to 5NM West of Mackinac Bridge. In Lake Huron, Straits 
  of Mackinac within 5 nm of Mackinac Bridge including Mackinac 
  Island.

* WHEN...Until 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ349-191130-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-220119T2100Z/
Sturgeon Pt to Alabaster MI-
1016 PM EST Tue Jan 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

* WHAT...Highest gusts up to 30 kt from the west and highest 
  waves around 7 feet.

* WHERE...Sturgeon Pt to Alabaster MI.

* WHEN...Until 4 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 18, 3:06 AM EST, 3 minutes earlier.

Area forecast discussion, Jan 18, 3:06 AM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
306 AM EST Tue Jan 18 2022

.NEAR TERM...(Today through Tonight)
Issued at 300 AM EST Tue Jan 18 2022

...Clipper system arrives this afternoon...

High Impact Weather Potential: Clipper system brings
accumulating snow and increasingly gusty winds midday into this
evening. A gradual transition to lake effect snow tonight.
Greatest accumulation expected across eastern upper Michigan.

Pattern Synopsis/Forecast: Primary focus today through tonight
revolves around low pressure currently centered over North Dakota,
which is expected to propagate east to near International Falls by
00z and to north of Lake Huron by 12z Wednesday. This system is
expected to bring accumulating snow to northern Michigan, lasting
longest with the greatest accumulation across eastern upper
before transitioning to lake effect snow showers overnight as the
system passes by to our north. In addition, increasing southeast
winds will be the rule today in advance of this system before
gradually veering southwest tonight and more west-northwest by
Wednesday morning. Combination of snow and wind likely to lead to
some travel impact, including this evening's commute -- greatest
across far northern areas colocated with higher snow amounts.

Primary Forecast Concerns: Snow amounts/duration, and freezing
drizzle potential.

Just some lingering mainly light lake induced snow showers/
flurries out there early this morning, which will continue to
dissipate as winds gradually ramp up out of the southeast by mid-
late morning. Only a quick reprieve as isentropically driven snow
is expected to overspread much of the forecast area by early
afternoon across far western locales through mid-afternoon for
those far east. Steadiest snow continues to pivot northeast by
late afternoon/early evening leaving those across the southern
half of the area with perhaps just some lingering flurries or
patchy freezing drizzle. Steadiest snow continues across the tip
of the mitt and eastern upper through mid-evening before the best
synoptic forcing/moisture shift into northeast Ontario as low
pressure begins to trek by to our north.

Snow accumulation expected to vary widely across the forecast area
midday through mid-evening with 3-6" across eastern upper, 1-3"
along/north of M-32, and an inch or two from M-72 to M-32. Far
southern locations likely an inch or less. Winds will be most gusty
(20-30+ mph, highest near the lakeshores) late this afternoon
through tonight. While this shouldn't be an issue for the majority
of northern Michigan given meager snow amounts, some potential
for blowing snow does exist across eastern upper and have hoisted
a winter weather advisory for Mack/Chip counties, along with
Beaver and Mackinac/Bois Blanc islands.

A gradual transition to lake effect snow as lake processes slowly
ramp up through the remainder of the overnight hours. Winds will
veering more west-northwesterly through this time frame as cold air
advection takes over aiding to drop H8 temps to 10-12 below zero
across northwest lower/eastern upper by 12z Wednesday. Could
envision another round of mixed light snow/freezing drizzle in spots
during this transition as model soundings hint at low-level
saturation only rising to -9 or -10 C for the second half of the
overnight before even colder air eventually surges into the
region early Wednesday morning.

High temps today in the 20s north of the bridge rising to a degree
or two on either side of freezing for northern lower. Temps tonight
fairly steady in the mid-upper 20s north and near 30 south before
falling very late associated with stronger cold air advection.

&&

.SHORT TERM...(Wednesday through Thursday)
Issued at 300 AM EST Tue Jan 18 2022

...Impactful LES Wednesday and Thursday...

High Impact Weather Potential...LES sets up Wednesday afternoon, and
continues into Thursday. Looks like good NNW LES bands.

Pattern Synopsis/Forecast and Possible Impacts...Wednesday morning
is the transition from synoptic to LES. The clipper is centered to
the east of Lake Superior with the 500 mb trough oriented kind of
east-west just dipping into Lake Superior as well. Winds begin to
turn from West to the north in E upper, and by 18z/Wed, to the NW in
N Lower. By 21z/Wed, 850 mb temperatures are approaching -20C in N
Lake Michigan, and the  winds have become NW with synoptic moisture
(RH>60%) over the region, and the 850 mb temperatures colder than -
20c over the region through 00z/Fri. The NNW to NW flow looks like
the best idea, with the best band probably forming east of TVC, and
maybe in Kalkaska. The models are in better agreement with the winds
Wednesday night with the NNW wind on the 3 longer range models
(GFS/CMC/ECMWF). So will expect some moderate bands, with it being
heavy at times through 00z/Fri. Thursday night, drier air and the
winds backing to the WNW occur during the evening. This would limit
the fetch as was described by the ice production on the lakes.
Especially, with Green Bay now iced up. so the expectation would be
that there is minor to light snow as the system begins to wind down,
but not stop. Although, the ridge moves SE of the forecast area, and
Lake Michigan gets a SW flow and with the 850 mb temperatures still
about -15 to -18C LES will probably be scattered along the Lake
Michigan shores of NW Lower and E Upper.

&&

.LONG TERM...(Thursday night through Monday)
Issued at 300 AM EST Tue Jan 18 2022

High Impact Weather Potential...Minimal.

Extended (Friday through Monday)...Friday, the Models bring the
ridge axis through the region by the afternoon. All of the models
look pretty close timing-wise. It is starting to look like Friday
night will be dry, as all of the models now go with the timing of
after 12z/Sat. Saturday, The GFS has a decent snow that evolves into
a good Lake effect event, while the ECMWF has lighter snow amounts
initially, but has a similar LES event through the rest of Saturday
night. Sunday, The LES continues into the evening before the next
system moves into the region Sunday night. The details are still a
little sketchy as the models disagree with the timing and track, but
a clipper moves out of the N Plains into the Upper Great Lakes.
Monday, The clipper moves on, and leaves NW to NNW winds over the
region and again the synoptic transitions to a LES event that
continues into Tuesday morning.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1143 PM EST Mon Jan 17 2022

Mostly MVFR conditions expected early this morning, with some
improvement expected as we head through the morning hours.
However, any improvement will be short-lived as a band of lower
clouds and snow spreads across the area this afternoon. Will
likely see some IFR producing visibilities with this snow. Not
expecting much snow, likely on an inch or so by evening. Winds do
become a bit gusty out of the southeast later today, but
shouldn't be enough to produce and significant blowing or drifting
snow.

&&

.MARINE...
Issued at 300 AM EST Tue Jan 18 2022

Light winds early this morning will ramp up out of the southeast
through the day in advance of a clipper system set to cross the area
through tonight. Winds veer more west-northwesterly by late tonight.
Primarily small craft advisory conditions for northern Michigan's
nearshore waters, but a few gale gusts possible on Lake Huron with
better chances over portions of Lake Michigan where gale warnings
have been issued. Gustiness remains in place Wednesday before
gradually diminishing Wednesday night.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY from 1 PM this afternoon to 4 AM EST
     Wednesday for MIZ086>088-095-096.
     WINTER WEATHER ADVISORY from 1 PM this afternoon to midnight EST
     tonight for MIZ097-098.
LH...SMALL CRAFT ADVISORY from 1 PM this afternoon to 4 PM EST
     Wednesday for LHZ345.
     SMALL CRAFT ADVISORY from 4 PM this afternoon to 4 PM EST
     Wednesday for LHZ349.
     GALE WARNING from 4 AM to 4 PM EST Wednesday for LHZ346>348.
LM...SMALL CRAFT ADVISORY from 1 PM this afternoon to 4 PM EST
     Wednesday for LMZ323-341-342.
     GALE WARNING from 4 PM this afternoon to 10 PM EST this evening
     for LMZ344>346.
LS...SMALL CRAFT ADVISORY from 1 PM this afternoon to 4 PM EST
     Wednesday for LSZ321-322.
&&

NEAR TERM...MG
SHORT TERM...JL
LONG TERM...JL
AVIATION...MB
MARINE...MG
Hazardous weather outlook, Jan 17, 10:27 PM EST, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1027 PM EST Mon Jan 17 2022

MIZ016>018-020>036-041-042-086>088-095>099-190330-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
1027 PM EST Mon Jan 17 2022

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Accumulating snow is likely late Tuesday into Tuesday night
across parts of northern Michigan. There is potential for lake
effect snow Wednesday through Thursday.

Cold temperatures and ice development on area rivers and streams
may result in ice jams and localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-190330-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1027 PM EST Mon Jan 17 2022

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Gale force wind gusts are possible on northern Lake Michigan and
northern Lake Huron later Tuesday through Wednesday morning.
Please see the latest Gale Watches for additional details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 10:28 PM ESTSmall Craft AdvisoryAPX61 hr
Jan 18, 3:08 AM ESTWinter Weather AdvisoryAPXCharlevoix, Chippewa, Mackinac34 hr
Jan 18, 3:09 AM ESTGale WarningAPX43 hr

Nearby

Gale Warnings in Michigan, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.